Essential tremor - Social Anxiety Forum
 
Thread Tools
post #1 of 12 (permalink) Old 04-10-2007, 09:24 AM Thread Starter
You can do this!
 
Caedmon's Avatar
 
Join Date: Dec 2003
Location: Cascadia
Gender: Male
Age: 39
Posts: 4,464
My Mood: Cheerful

Essential tremor


Hi,

This is a weird question. Maybe.

Has anyone here had success treating essential tremor with any medications other than beta blockers or benzos? (Primidone is out... already tried that.) The only thing I can think of at this point is to possibly try Xanax instead of Valium.

Thank you mucho!

Medication-related posts are for brainstorming purposes only. Talk to your doctor.

My meds: Parnate, Lamictal, Wellbutrin, trazodone
Caedmon is offline  
Sponsored Links
Advertisement
 
post #2 of 12 (permalink) Old 04-10-2007, 01:56 PM
 
Join Date: Jul 2005
Posts: 1,376

re: Essential tremor


see doc and ask if they may be coming from something other than anxiety, if he wont take you seriously go elsewhere
arthur56 is offline  
post #3 of 12 (permalink) Old 04-10-2007, 10:36 PM
SAS Member
 
korey's Avatar
 
Join Date: Apr 2006
Location: Mississippi, USA
Gender: Male
Age: 33
Posts: 1,936
Essential tremor is a Parkinson's disease-like symptom, so maybe you could look into anti-Parkinson treatments? Carbidopa/Levodopa preparations are indicated for treating both Parkinson's disease and "Parkinson's disease-like conditions that may occur due to certain injuries or diseases of the nervous system."

Rx:
Wellbutrin SR 300mg, Eskalith CR 900mg, Luvox 100mg

Things I have tried:
Lexapro, Zoloft, Celexa, Prozac, Paxil, Effexor XR, Remeron, Wellbutrin SR, Eskalith CR, Topamax, Valium, Xanax, Ativan, Ambien, Restoril, Desyrel, Ritalin, Adderall, Dexedrine, Inderal, Lopressor, Thorazine, Lamictal, Abilify, Depakote, Geodon, Seroquel, doxepin, chloral hydrate
korey is offline  
 
post #4 of 12 (permalink) Old 04-11-2007, 12:16 AM
 
Join Date: Jul 2006
Posts: 906

re: Essential tremor


I would be thinking in the more neurotransmitter direction rather than reduction. More dopamine as the person above me said.

I hope you've seen a neurologist because as im sure you well know tremors are a sign of some frightening stuff...
D.B. Cooper is offline  
post #5 of 12 (permalink) Old 04-11-2007, 07:28 AM
 
Join Date: Sep 2005
Posts: 521
Do you think your tremor is due to anxiety? Or is the cause yet to be determined?

You're young. It's unlikely that you have Parkinson's. Levodopa usually is only prescribed to the elderly who definitely have Parkinson's. I believe it has some nasty side effects, as well as possible physical damage to the brain if used long-term. That's why they aren't afraid to give it to the elderly.

I looked in to it once because I thought it would be a good antidepressant. But it turns out that it's not exactly a "clean" drug, so wouldn't be prescribed as an AD in a young person.

I don't know much about essential tremor. I do agree that you need to get it properly diagnosed before trying medications, if this hasn't been done already.

On a side note:

I don't mean for this to sound insensitive, but always dreamed of my doctor writing my diagnosis as epilepsy, esophageal spasm, back spasm, or tremor. That way I could take the benzo's and not worry about the disclosure of medication, emotional problems, and drug testing. I could just use a physical, rather than psych condition to explain.

Right now my diagnosis is narcolepsy so my insurance will cover Ritalin, instead of writing ADHD. That makes me a little more at ease in terms of submitting medical information to others, but if I ever have to switch doc's and tell them I have ADHD, they're gonna be like... umm... did you go through actual testing? No. Your charts don't mention ADHD... although they did a while ago. I'm really surprised he write that in his chart now, instead of just writing it on the billing form. But maybe he has to do that to cover his ***** if ever questioned. I guess he just remembers in the back of his mind that I have both fatigue (but not narcolepsy) and ADHD (I used to take Straterra, that's a no-brainer).
jealibeanz is offline  
post #6 of 12 (permalink) Old 04-11-2007, 11:03 AM
Spectacular Member
 
Noca's Avatar
 
Join Date: Jun 2005
Location: Ontario
Gender: Male
Age: 34
Posts: 21,066
Tremors are one of my many problems, I dont know why I have them either. They are not always related to anxiety. I havent been able to treat then with anything but klonopin.




"It's better to be prepared for an opportunity and not have one than to have an opportunity and not be prepared." -- Whitney Young Jr.
Noca is offline  
post #7 of 12 (permalink) Old 04-11-2007, 09:08 PM Thread Starter
You can do this!
 
Caedmon's Avatar
 
Join Date: Dec 2003
Location: Cascadia
Gender: Male
Age: 39
Posts: 4,464
My Mood: Cheerful
Oh, I don't think I could say I have essential tremor per se, because there really wouldn't be a way to make a clean Dx separate from psychogenic tremors. I'm just interested in the meds used to treat it, if others have been on any and what their experiences have been. If I'm not mistaken, essential tremor involves basically the same cerebellar circuit (circuits?) as psychogenic intention tremors. Just kinda curious I guess.

Quote:
Originally Posted by jealibeanz
You're young. It's unlikely that you have Parkinson's.
Well, doesn't spring to mind.

P.S. Wouldn't DA agonists be more commonly prescribed as antidepressants vs. levadopa? I.e. cabergoline?

Medication-related posts are for brainstorming purposes only. Talk to your doctor.

My meds: Parnate, Lamictal, Wellbutrin, trazodone
Caedmon is offline  
post #8 of 12 (permalink) Old 04-11-2007, 09:30 PM
SAS Member
 
Join Date: Jul 2006
Location: Cincinnati, OH
Age: 34
Posts: 357
Have you always had this? Could it be a side-effect of any of your meds?
jakejohnson007 is offline  
post #9 of 12 (permalink) Old 04-11-2007, 10:13 PM
 
Join Date: Sep 2005
Posts: 521
I really don't know enough about medicine to make and substancial comments about dopamine agonists or essential tremors.

I agree with the others that it may be due to anxiety or a side effect of medication.

Have you had a good physical recently? Or considered a neurologist is all other possibilities are ruled out?
jealibeanz is offline  
post #10 of 12 (permalink) Old 03-26-2014, 02:50 AM
SAS Member
 
Join Date: Mar 2014
Posts: 4

ET and Tianeptine


well, I have noticed some 5 years a go that Tianeptine (stablon is the trade name) helps tremendously and i have no idea why.. right now my ET is much worse than 5 years a go , I noticed quite a progress after 40 however, this does help i take 2-3 oills a day , i am on b12 shots , magensium, omega 3, multivitamin and calcium and this combination helps a lot ..
hope this helps
rushing is offline  
post #11 of 12 (permalink) Old 03-26-2014, 02:52 AM
SAS Member
 
Join Date: Mar 2014
Posts: 4

klonopin and ET


Quote:
Originally Posted by Noca View Post
Tremors are one of my many problems, I dont know why I have them either. They are not always related to anxiety. I havent been able to treat then with anything but klonopin.

any side effects for klonopin ? and can you get it without a prescribtion cause i think it is not over the counter , right?
rushing is offline  
post #12 of 12 (permalink) Old 03-26-2014, 05:28 AM
SAS Member
 
ChopSuey's Avatar
 
Join Date: Nov 2012
Location: Singapore
Posts: 1,176
My tremor was caused by too much noradrenaline, so anything that inhibits that could be of use for someone experiencing tremors.

You are afraid to die, and you’re afraid to live. What a way to exist.
ChopSuey is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
Essential Tremor rhcp61 Secondary Disorders 20 03-03-2015 01:57 PM
Essential Tremors - a potential cure Beggiatoa Health, Nutrition, Exercise and Supplements 2 03-28-2013 07:58 AM
It HAS to be essential tremor... styler5 Secondary Disorders 8 11-28-2011 10:48 AM
shaking- essential tremor or anxiety? itsjustme24 Coping With Social Anxiety 4 07-14-2011 12:30 PM
carbohydrates are essential and are not unnecessary jonas Health, Nutrition, Exercise and Supplements 0 06-10-2009 06:24 AM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome